Problems down below anyone . .?!

Thanks Pineapple!

Just been on to my BC Nurse who couldn’t really help but is going to ask one of the doctors on my team tomorrow and get back to me. Fingers crossed.

I suppose when you think about it, if we take hormones or phytoestrogens (and we do every day in our food) if the tamoxifen etc is doing its job it will block the hormones so really it shouldnt matter if we take extra hormones or not! if you see what i mean.

The BC Nurse spoke to a doc about this and she recommended not using any topical hormone cream in my case. I was recommended Replense and Sylk and have emailed my doc to ask for either on prescription as they are quite expensive. Apparently, even though I don’t feel there is a lubrication problem, there prob is! And these creams will improve elasticity of vagina wall (poor elasticity caused by atrophy, aging) as well as lubricate.

I’ll keep you all posted if it works but I’m told it will be about a month before I see a difference.

Irene

Irene, i tried replens but it didnt have any effect at all. I dont think a nurse can give info like this and you really need to check with your onc.

Hi Irene, I have a similar prob and friend is a nurse practioner who prescribes and she says as cancer related!!! sylk and Replense can be prescribed, I bought Replense but it has got parabens in which I have been trying to avoid, so I am going to ask gp for sylk as it more natural and to give that a try. It does take a while to feel benefit apparently.
Good luck and let us know how you get on
Take care
Dawn X

Pineapple, I tried at my last hosp visit to discuss this but was fobbed off and told to see my GP, who in turn said she didn’t know and so we asked the BC Nurse, who in turn didn’t know either, and she saw the onc and he gave this advice via her!!!

By the way, no one has asked to see the area in question!

No, my consultant didnt ask to look at me either! i saw her tried to hide a smirk though when i said my husband had given me an examination down there.lol
The replens is just a lubricant so thats why it didnt work on me and my poor thin skin.
It was my GP who first sugested it saying it was an excelent (the stuff i use) treatment for my problem but because i was prog pos he wasnt allowed to perscribe it without the consultants say so. She didnt hesitate saying it was perfectly safe. Its just one thing after another isnt it. People have no idea when they think your treatment is finished they think you just immediatly get back to normal. They dont know the flippin’ half of it.
I am alot less bone achey with this femara though so pleased and i am a couple of kilos lighter. In the mornings i couldnt walk for 5 mins as my ankles would be so stiff and felt they would snap if forced. But now i can jump out of bed and run to the loo no stiffness.

Hi, I realise this is an old thread but I wondered how people were getting on - I’ve just read your posts because I was at the gynaecologist today because of vaginal atrophy and she has recommended Femara, so I did a search on the forums for information.

So - IreneM - did you start taking it and if so, how are you getting on with it? I am a bit nervous although I do take Pineapple’s point that the tamoxifen should mop up any stray oestrogen that gets into the system. But what happens when we stop taking the tamoxifen?

Pineapple, is your colpotrophine a non-oestrogen alternative?

Any advice will be much welcomed (and also by my incredibly patient and long-suffering husband)

I don’t know why pre chemo that the medics don’t waqrn us that this vaginal atrophy could happen. I was so shocked and upset when it happened to me, particularly as I didn’t klnow what IT was.
Consequently I felt really embarassed trying to bring this up with bcn.
I am ER+ PR+ and I take vagifem and replens. Now at least sex is possible, but not nearly so pleasureable as it once was.

I have had thrush alot and the doc has given me a couple of treatments for it but it always comes back. It went for a wee while after I had a period(and they do not come very often) They took a swap as well but it was negative so now Im back to square one. It is also very dry down there but that is not a major issue as I have a complete lack of sex life (poor me or lucky me maybe)

Louise

Hi there. I had very similar problems to this. Soreness especially after sex which itself was very painfull and endless bouts of thrush. Plus having to find loos all the time as I didnt seem to be able to hang on anymore when I needed a wee. I felt so worried, thinking ‘what on earth is going on now!’ especially with the incontinence bit.

My breast cancer nurse suggested a creme to be put in vaginally with applicator and this is Ortho-Gynest cream. Like the one you are talking about it does have some oestrogen in it but a very tiny amount and I was told that this would help the problem locally and not alter anything else. The cream was wonderful! The problem with the loo completely dissappeared and sex is definately a little easier. I still get some thrush and soreness from time to time and the loo problem can come back a little if I stop using the cream. I use it about once a week.

I had a low grade cancer but had to have two lumpectomies narrowly avoiding a mastectomy. I was on tamoxifen for six months then they altered to arimidex for two years then it was agreed I could stop taking the tablets as the arimidex was playing hell with my joints which were already not great. I had radiotherapy only after surgery.

Another great product I have recently been using which again was suggested by my breast nurse is SYLK, a natural personal lubricant, made in New Zealand from Kiwi Fruit. sylk.co.uk
This is absolutely fantastic for making sex a little easier and I recommend it to everyone. Purely natural so no worries about this.

Good luck. McBrown

Hi - I recently found “yes” to be highly recommended - especially using both oil-based (unless you need to use condoms) and water-based together. Google yes yes yes to find the website, and read the ‘Yestimonials’. I have it ordered via the internet but have not yet tried it…
Re pain of cervical smears - going to a specialist 'sexual health ’ clinic may be useful as they will have a variety of sizes of speculum - using a smaller one was extremely helpful for me …
Hope you find something to help soon… x